Journal of Differential Geometry

On the moduli space of polygons in the Euclidean plane

Michael Kapovich and John Millson

Full-text: Open access

Article information

Source
J. Differential Geom. Volume 42, Number 1 (1995), 133-164.

Dates
First available in Project Euclid: 26 June 2008

Permanent link to this document
http://projecteuclid.org/euclid.jdg/1214457034

Mathematical Reviews number (MathSciNet)
MR1350697

Zentralblatt MATH identifier
0847.51026

Subjects
Primary: 52B99: None of the above, but in this section
Secondary: 57M99: None of the above, but in this section

Citation

Kapovich, Michael; Millson, John. On the moduli space of polygons in the Euclidean plane. J. Differential Geom. 42 (1995), no. 1, 133--164. http://projecteuclid.org/euclid.jdg/1214457034.


Export citation

References

  • [1] T.Banchoff, Relative isoperimetric problems and the topology of linkage spaces, Preprint, 1974.
  • [2] T.Banchoff fe P.Giblin, On the symmetry sets of piecewise circular curves, Proc. Roy. Soc. Edinburgh A 123 (1993) 1-15.
  • [3] C.Bavard and E.Ghys, Polygones du plan et polyhedres hyperboliques, Geom. Dedicata 43 (1992) 207-224.
  • [4] R.Connelly, personal communication, 1994.
  • [5] A.Douady and C.Earle, Conformally natural extension of homeomorphisms of the circle, Acta Math. 157 (1986) 23-48.
  • [6] P.Deligne and G.Mostow, Monodromy of hypergeometric functions and non-lattice integral monodromy, Inst. Hautes Etudes Sci. Publ. Math. 63 (1986) 5-90.
  • [7] C.G.Gibson and D.Marsh, On the linkage varieties of watt 6-bar mechanisms, I- III, Mech. Mach. Theory 24 (1989) 106-113; 115-121; 123-126.
  • [8] C.G.Gibson and D.Marsh, Movable hinged spherical quadrilaterals, I, II, Mech. Mach. Theory 23 (1988) 13-18; 19-24.
  • [9] C.G.Gibson and P.E.Newstead, On the geometry of the planar 4-bar mechanism, Acta Appl. Math. 7 (1986) 113-135.
  • [10] J.-C.Hausmann, Sur la topologie des bras articules, (Algebraic Topology, Poznan), Lecture Notes in Math. Vol. 1474, Springer, Berlin, 1989, 146-159.
  • [11] T.-F.Havel, The use of the distances as coordinates in computer-aided proofs of theorems in Euclidean geometry, J. Symbolic Comput. 11 (1991) 579-593.
  • [12] B.Jaggi, Configuration spaces of point sets with distance constrains, Ph. D. thesis, Univ. of Bern, 1992.
  • [13] Y.Kamiyama, Topology of equilateral polygon linkages, Preprint, 1992.
  • [14] S.Kojima Sz Y.Yamashita, Shapes of stars, Proc. Amer. Math. Soc. 117 (1993) 845-851.
  • [15] W.Thurston, Shapes of polyhedra, Preprint, 1987.
  • [16] K.Walker, Configuration spaces of linkages, Undergraduate thesis, Princeton Univ., 1985.
  • [17] A.Weil, Remarks on the cohomology of groups, Ann. of Math. 80 (1964) 149-157.
  • [18] S.Whitesides, to appear in J. Discrete Comput. Geom.